Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 137, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 5, 2025, 10:10 PM CDT for 4 counties in Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2025, 10:10 PM CDT (03:10 UTC)
- Expired
- Apr 5, 2025, 10:49 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Calhoun County, MS, Chickasaw County, MS, Lee County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 61 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 4:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.1
The text
As transmitted.
378
WFUS54 KMEG 060310
TORMEG
MSC013-017-081-115-060400-
/O.NEW.KMEG.TO.W.0137.250406T0310Z-250406T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
1010 PM CDT Sat Apr 5 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northern Chickasaw County in northeastern Mississippi...
East central Calhoun County in northeastern Mississippi...
Southeastern Pontotoc County in northeastern Mississippi...
Southwestern Lee County in northeastern Mississippi...
* Until 1100 PM CDT.
* At 1010 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Pyland, or 9 miles northwest of Houston,
moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
George P Cossar State Park, Thorn, Chiwapa, Reid, Palmetto,
Shannon, Troy, Thelma, Furrs, New Houlka, Leotis, Houlka, Old
Union, Wallfield, Nettleton, Verona, and Algoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3401 8923 3407 8918 3427 8884 3409 8861
3409 8872 3405 8872 3391 8915
TIME...MOT...LOC 0310Z 234DEG 32KT 3398 8913
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Schlessiger2 follow-up statements
239
WWUS54 KMEG 060320
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1020 PM CDT Sat Apr 5 2025
MSC013-060330-
/O.CAN.KMEG.TO.W.0137.000000T0000Z-250406T0400Z/
Calhoun MS-
1020 PM CDT Sat Apr 5 2025
...THE TORNADO WARNING FOR EAST CENTRAL CALHOUN COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for northeastern
Mississippi.
&&
LAT...LON 3407 8914 3408 8917 3427 8884 3409 8861
3409 8872 3405 8872 3391 8914
TIME...MOT...LOC 0320Z 234DEG 32KT 3403 8904
$$
MSC017-081-115-060400-
/O.CON.KMEG.TO.W.0137.000000T0000Z-250406T0400Z/
Chickasaw MS-Pontotoc MS-Lee MS-
1020 PM CDT Sat Apr 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHERN
CHICKASAW...SOUTHEASTERN PONTOTOC AND SOUTHWESTERN LEE COUNTIES...
At 1020 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Houlka, or 9 miles north of Houston, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
George P Cossar State Park, Thorn, Chiwapa, Palmetto, Shannon, Troy,
Thelma, Furrs, New Houlka, Leotis, Houlka, Old Union, Wallfield,
Nettleton, Verona, and Algoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3407 8914 3408 8917 3427 8884 3409 8861
3409 8872 3405 8872 3391 8914
TIME...MOT...LOC 0320Z 234DEG 32KT 3403 8904
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Schlessiger599
WWUS54 KMEG 060349
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1049 PM CDT Sat Apr 5 2025
MSC017-081-115-060359-
/O.CAN.KMEG.TO.W.0137.000000T0000Z-250406T0400Z/
Chickasaw MS-Pontotoc MS-Lee MS-
1049 PM CDT Sat Apr 5 2025
...THE TORNADO WARNING FOR NORTHERN CHICKASAW...SOUTHEASTERN PONTOTOC
AND SOUTHWESTERN LEE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for northeastern
Mississippi. A Tornado Watch also remains in effect until 500 AM CDT
for northeastern Mississippi.
&&
LAT...LON 3407 8914 3408 8917 3427 8884 3409 8861
3409 8872 3405 8872 3391 8914
TIME...MOT...LOC 0347Z 234DEG 32KT 3418 8879
$$
SchlessigerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 5, 7:17 PM CDT, 2 hours 53 minutes earlier. Its key messages:
- Updated at 655 PM CDT Sat Apr 5 2025 -A High Risk of excessive rainfall is in effect through tonight. Total rainfall amounts of 10 to 15 inches along and north of a Helena-West Helena to Holly Springs, MS to Savannah, TN line. This is not your average flood risk. Generational flooding with devastating impacts continue across much of the Midsouth. -Severe storms and excessive rainfall are expected to continue into tonight. -An Moderate Risk of severe weather is in effect for much of the Mid-South into tonight.
Area forecast discussion, Apr 5, 7:17 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
717 PM CDT Sat Apr 5 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 655 PM CDT Sat Apr 5 2025
-A High Risk of excessive rainfall is in effect through tonight.
Total rainfall amounts of 10 to 15 inches along and north of a
Helena-West Helena to Holly Springs, MS to Savannah, TN line.
This is not your average flood risk. Generational flooding with
devastating impacts continue across much of the Midsouth.
-Severe storms and excessive rainfall are expected to continue
into tonight.
-An Moderate Risk of severe weather is in effect for much of the
Mid-South into tonight.
&&
.DISCUSSION...
(This evening through next Friday)
Issued at 401 PM CDT Sat Apr 5 2025
Generational Flooding continues to have devastating impacts
across a large portion of the Midsouth and will continue through
much of the night. Additionally, a risk of tornadoes continues
across much of north Mississippi. Conditions should improve Sunday
with cooler dry conditions expected next week.
Later this evening, as the disturbance approaches the Mississippi
River Valley, the front will abruptly stall and return south-
southeast sweeping across most of the Midsouth before midnight.
Conditions are most favorable for tornadoes from now through
midnight in northeast Mississippi, where the airmass is
undisturbed and quite unstable.
Flooding and Flash flooding also remain a major threat. Flash
flooding warnings are already in effect for much of the Midsouth
with additional warnings expected. Flooding will likely become the
more significant threat later this evening and overnight.
30/Sirmon
&&
.AVIATION...
(00Z TAFS)
Issued at 716 PM CDT Sat Apr 5 2025
Widespread light to moderate rainfall will continue across all TAF
sites through at least tomorrow morning. Prevailing TSRA will be
most prevalent over the next 6 hours or so at TUP, before becoming
more scattered overnight. Elsewhere, embedded TSRA will end around
06/06Z. Winds will shift to the northeast and north overnight.
Low CIGs and VSBYs will continue as well. Conditions may not
improve until the following period.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ009-018-026>028-035-
036-048-049-058.
MO...Flood Watch through Sunday morning for MOZ113-115.
MS...Flood Watch through Sunday morning for MSZ001>005-007-008-
010>014-020.
Flood Watch through Sunday afternoon for MSZ006-009-015>017-
021>024.
TN...Flood Watch through Sunday morning for TNZ001>004-019>022-
048>055-088>092.
&&
PUBLIC FORECAST...JDS
AVIATION...AC3In the hours before
Local storm report, Apr 5, 7:36 PM CDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
736 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Hail 1 NNW Blue Springs 34.42N 88.88W
04/05/2025 M1.75 Inch Union MS Storm Chaser
&&
MJLocal storm report, Apr 5, 7:37 PM CDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
737 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM Tstm Wnd Gst Jumpertown 34.71N 88.66W
04/05/2025 E60 MPH Prentiss MS Trained Spotter
&&
MJLocal storm report, Apr 5, 7:58 PM CDT, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
758 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Flash Flood 3 NE Belle Eagle 35.72N 89.21W
04/05/2025 Haywood TN Emergency Mngr
Vehicle stranded on Highway 54 near the
Crockett/Haywood County line. Water rescue
underway.
&&
MJLocal storm report, Apr 5, 8:20 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
820 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM Tstm Wnd Dmg 1 SSW Blue Springs 34.39N 88.88W
04/05/2025 Union MS Storm Chaser
Large tree and power lines down on County
Road 209 near Highway 9. Possible tornado.
&&
MJLocal storm report, Apr 5, 8:33 PM CDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
833 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM Flash Flood Corinth 34.93N 88.52W
04/05/2025 Alcorn MS Amateur Radio
Cass St underpass flooded.
&&
MJLocal storm report, Apr 5, 8:49 PM CDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
849 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Tstm Wnd Dmg 4 NNW Ecru 34.41N 89.04W
04/05/2025 Union MS Storm Chaser
Uprooted tree destroyed carport in Ingomar.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:09 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tippah, Union | 51 min |
| Apr 5, 7:14 PM CDT | Tornado Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tippah, Union | 46 min |
| Apr 5, 7:39 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 51 min |
| Apr 5, 7:42 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc, Yalobusha | 48 min |
| Apr 5, 7:43 PM CDT | Tornado Warning | MEG | Itawamba, Lee, Prentiss, Union | 32 min |
| Apr 5, 7:47 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo, Union | 11 hr |
| Apr 5, 8:12 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 48 min |
| Apr 5, 8:19 PM CDT | Tornado Warning | MEG | Alcorn, Calhoun, Chickasaw, Lafayette, Lee, Pontotoc and 3 more | 41 min |
| Apr 5, 8:25 PM CDT | Flash Flood Warning | MEG | Benton, Calhoun, Chickasaw, Coahoma, Lafayette, Marshall and 6 more | 9 hr |
| Apr 5, 8:53 PM CDT | Tornado Warning | MEG | Alcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more | 52 min |
| Apr 5, 9:39 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 25 min |
| Apr 5, 9:47 PM CDT | Tornado Warning | MEG | Tishomingo | 13 min |
| Apr 5, 9:57 PM CDT | Flash Flood Warning | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 3 more | 5 hr |
| Apr 5, 10:18 PM CDT | River Flood Warning | MEG | Tunica | 24 days |
| Apr 5, 10:19 PM CDT | River Flood Advisory | MEG | DeSoto | 57 hr |
| Apr 5, 10:20 PM CDT | River Flood Advisory | MEG | Coahoma, Tunica | 6 days |
| Apr 5, 10:25 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss | 31 min |
| Apr 5, 10:31 PM CDT | River Flood Warning | MEG | Lafayette | 13 hr |
| Apr 5, 10:31 PM CDT | Tornado Warning | MEG | Itawamba, Lee | 19 min |
| Apr 5, 11:18 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 3 hr |
| Apr 6, 2:14 AM CDT | Flash Flood Warning | MEG | Monroe | 7 hr |
| Apr 6, 2:21 AM CDT | Flash Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo | 7 hr |
| Apr 6, 2:54 AM CDT | Areal Flood Warning | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 3 more | 15 hr |
| Apr 6, 5:13 AM CDT | Areal Flood Warning | MEG | Benton, Coahoma, Lafayette, Marshall, Panola, Quitman and 3 more | 13 hr |
| Apr 6, 5:15 AM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Yalobusha | 3 hr |
| Apr 6, 5:22 AM CDT | River Flood Warning | MEG | Lee | 5 hr |
| Apr 6, 5:45 AM CDT | Areal Flood Warning | MEG | Alcorn, Benton, Tippah, Tishomingo | 12 hr |
| Apr 6, 6:39 AM CDT | River Flood Warning | MEG | Calhoun | 12 hr |
| Apr 6, 6:45 AM CDT | Areal Flood Warning | MEG | Alcorn, Benton, Lafayette, Lee, Pontotoc, Prentiss and 3 more | 11 hr |
| Apr 6, 8:26 AM CDT | Areal Flood Warning | MEG | Calhoun, Chickasaw, Lafayette, Lee, Panola, Pontotoc and 3 more | 10 hr |
| Apr 6, 8:57 AM CDT | Areal Flood Warning | MEG | Alcorn, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 3 more | 9 hr |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.